How the interaction occurs:
Your HIV medicine and your antibiotic may slow down how your body processes each other.
What might happen:
The levels of the antibiotic and your HIV medicine in your blood may increase. If you have kidney problems, the increased levels may cause toxicities.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together and if you have any kidney problems. Your doctor may want to test your blood to check your kidneys. Your doctor may want to change the dose of your antibiotic.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Stribild (elvitegravir, cobicistat, emtricitabine, tenofovir) prescribing information. Gilead Sciences, Inc. October, 2013.